A case of breast meningeal carcinomatosis caused by trastuzumab treatment as adjuvant chemotherapy

Hiroki Takahashi, Teruhiko Fujii, Yuka Inoue, Masakazu Katsura, Goro Yokoyama, Roka Matsubayashi Namoto, Yoshifuku Nakayama, Seiya Momosaki, Hiroshi Ariyama, Miki Takenaka, Hiroko Otsuka, Nobutaka Iwakuma, Uhi Toh, Kazuo Shirouzu

Research output: Contribution to journalArticlepeer-review

Abstract

A 52-year-old woman underwent modified radical mastectomy and axillary lymph node resection for right breast cancer (stage II B). Afterwards FEC therapy (5-FU 500 mg/m2, epirubicin 75 mg/m2, cyclophosphamide 500 mg/m2) X4, docetaxel therapy (60 mg/m 2) X 4 and radiation of the illness side collarbone, upper and lower lymph nodes were enforced for adjuvant therapy after the operation. Furthermore, administration of aromatase inhibitor (anastrozole) and trastuzumab was started due to the postoperative pathological diagnosis of hormone receptor-positive and HER2 (score 3+). This became an urgent hospital admission because of the sudden escape power from impaired consciousness due to the articulation disorders and limb weakness when trastuzumab was administered nine times. It was diagnosed by MRI examination and the cerebrospinal fluid cytology as meningeal carcinomatosis of breast cancer, and she died on the 31st recurrence of disease. A serious relapse may be caused in a case of fast-progressing breast cancer like this while being administered trastuzumab as an adjuvant treatment.

Original languageEnglish
Pages (from-to)1607-1609
Number of pages3
JournalJapanese Journal of Cancer and Chemotherapy
Volume37
Issue number8
Publication statusPublished - Aug 15 2010

All Science Journal Classification (ASJC) codes

  • Oncology
  • Cancer Research

Fingerprint

Dive into the research topics of 'A case of breast meningeal carcinomatosis caused by trastuzumab treatment as adjuvant chemotherapy'. Together they form a unique fingerprint.

Cite this